Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 23, 2014, 07:09:01 AM

Login with username, password and session length


Members
  • Total Members: 23759
  • Latest: JV
Stats
  • Total Posts: 643204
  • Total Topics: 48938
  • Online Today: 219
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: med changes due to bigbelly skinnylegs n arms..  (Read 2840 times)

0 Members and 1 Guest are viewing this topic.

Offline ubotts

  • Member
  • Posts: 347
med changes due to bigbelly skinnylegs n arms..
« on: July 22, 2007, 06:31:37 PM »
???
I went to my dr. and asked him if he could stop my belly from getting any
bigger than it is already..Also told him about my skinny legs and arms..
I wanted something that wouldn't damage my appearance so much.
He switched my meds from combivir to Truvada...He said theres no azt in
Truvada..But, when i got home from the pharmacy, i read the side effects
of Truvada..And dontcha know it...it does the same exact crap as combivir..
I go this week to get a blood test done to see how truvada is working on me,.
I don't have an appt till August..so for now ill just keep taking this crap and when
ii get my blood results back, and the dr sees them, either way, i want to
change my meds again..It says on truvada not to just stop this medication, ill
have to be weened off..
Iam so sick of looking the way i do from the side effects..and iam sure you
old timers feel the same way...
If anyone could help me on this BIG issue, I would really appreciate..
Live Love Laugh and dance like no ones watching.
Laughter is the best medicine, so try to have a laugh everyday..Even if your not feeling your best, think about something that was funny at one time in your life and work with it..   :o)

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: med changes due to bigbelly skinnylegs n arms..
« Reply #1 on: July 22, 2007, 09:13:10 PM »
With regard to Truvada causing lipodystrophy, I think it's a matter of degree. AZT and d4T are very strongly associated with lipoatrophy--wasting in the face, the butt, and in the extremities. I believe that Viread is far less associated with this side effect than AZT and d4T.

Allan
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline aztecan

  • Member
  • Posts: 5,399
  • 29 years positive, 57 years a pain in the butt
Re: med changes due to bigbelly skinnylegs n arms..
« Reply #2 on: July 22, 2007, 11:55:21 PM »
Hey Ubotts,

I believe Allan is correct. Truvada is less likely to cause lipoatrophy than Combivir.

I know this is bothersome for you. I have dealt with it for a while myself. I finally switched when I got the hump. In my case, I stopped taking Crixivan and switched to Sustiva.

Then I dropped the Sustiva and went back to a PI based regimen because I couldn't handle Sustiva.

I would talk it over with your doctor and maybe he/she can come up with something else.

I continue to take Combivir, mainly because I really don't want to deal with another switch at this time. Also, there are several new classes of drugs expected to be introduced either this fall or in the spring that may not carry with them these side effects. I don't know much about them as yet, but they do sound promising.

These are entirely new classes of drugs, not just more of the same classes. They are integrase inhibitors, maturation inhibitors and some type of cellular protector or inhibitor. (Like I said, I don't know too much about them as yet.)

So, don't give up hope even if it means sticking with the Truvada for a while.

HUGS,

Mark

« Last Edit: July 22, 2007, 11:59:21 PM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline MOONLIGHT1114

  • Member
  • Posts: 1,918
  • Cheech 2.2.94 - 4.23.10 We miss you so much!
Re: med changes due to bigbelly skinnylegs n arms..
« Reply #3 on: July 23, 2007, 12:40:52 AM »
I was on Sustiva and d4t and doc noticed the "gaunt" look in my face as well as my potbelly.  I switched to Sustiva/Truvada in Oct 2005 and started getting my face back in 2006, so it really isn't as bad as you think.  Its the d4t that is the absolute worst from what my doc said and from what I have read.

Cindy
HIV+ since '93, 1/12 - CD4 785 and undet.   WOO-HOO!!

Offline manin77009

  • Member
  • Posts: 3
Re: med changes due to bigbelly skinnylegs n arms..
« Reply #4 on: August 02, 2007, 11:30:51 AM »
I know this is a bit of a change in subject. My partner and I are both long time survives of HIV/AIDS. Over the years the meds have taken a toll on my partners face. For a man in his mid 50's it's hard to look into the mirror and see a face you don't recognize.
I work for a major hotel chain and have insurance to cover both of us. What Iím asking is does anyone know if there are any treatments to correct the swollen neck glands and the sunken cheeks?
Thank you,
Tony

[attachment deleted by admin]

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,975
Re: med changes due to bigbelly skinnylegs n arms..
« Reply #5 on: August 02, 2007, 09:09:48 PM »
I don't know if anything can get rid of the old "pot belly syndrome" except for lipo.  I wish I did know, since some people think I'm actually pregnant.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline ubotts

  • Member
  • Posts: 347
Re: med changes due to bigbelly skinnylegs n arms..
« Reply #6 on: August 03, 2007, 07:32:08 AM »
To Moonlight.
I never had a skinny face, rather oval, but now my face is more fuller..go figure.
Its mainly my middle area, and once again the humpty dumpty look..Mainly i believe this happens to women..correct me if iam wrong here.
Live Love Laugh and dance like no ones watching.
Laughter is the best medicine, so try to have a laugh everyday..Even if your not feeling your best, think about something that was funny at one time in your life and work with it..   :o)

Offline bear60

  • Member
  • Posts: 4,104
Re: med changes due to bigbelly skinnylegs n arms..
« Reply #7 on: August 03, 2007, 09:47:45 AM »
Ubott....have u posted this in the Womens Forum?.....for more female opinions?
I didnt even know you were a woman from your post!

modified to add: I know that men use fitness exercise and weight lifting to help control the effects of lipoatrophy.  I dont know how effective this is for women. The face is the  most difficult area.

Do you have an exercise routine?
« Last Edit: August 03, 2007, 12:59:34 PM by bear60 »
Poz Bear Type in Philadelphia

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.